# SDR 97ZZZX264

- Difficulty date: March 29, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N214AU
- Make and model: Boeing 737201
- Aircraft serial: 20214
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Bearing
- Condition: Failed
- Location: Rt Mlg
- Stage of operation: TX
- Nature of condition: O
- Precautionary procedure: D

## Discrepancy

ABQ - FLT 322 - BLOCK TURN BACK.  CREW REPORTED APPARENT RT MLG DAMAGE.  MAINT FOUND THE NR 4 MAIN WHEEL, BRAKE AND AXLE ASSEMBLY DAMAGED.  REPLACED THE LOWER STRUT ASSEMBLY, THE NR 4 BRAKE ASSEMBLY, THE NR 3 AND NR 4 TIRE ASSEMBLIES, WHEEL BEARING, WHEEL BEARING THRUST WASHER AND NUT, AND AXLE NUT, AND REPAIRED THE WIRING HARNESS AND CANNON PLUG.  THE FAILURE OF THE OUTB WHEEL BEARING PRECIPITATED FRACTURE.  FRICTIONAL HEATING CAUSED THE LOCKING TAB ON THE WHEEL LOCK WASHER TO SHEAR OFF.  WITH THE LOCK TAB SHEARED OFF, THE WASHER WAS FREE TO ROTATE WITH THE WHEEL IN THE CLOCKWISE DIRECTION. THE TORQUE LOAD WAS THEN APPLIED TO THE AXLE NUT CAUSING IT TO TIGHTEN.
